Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 15, 2013, 4:11 PM EDT for Miami-Dade County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2013, 4:11 PM EDT (20:11 UTC)
- Expired
- Apr 15, 2013, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 21 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:20 PM EDT | HAIL 0.75 | 3 Se Homestead, FL | AN OFF DUTY NWS EMPLOYEE REPORTED DIME SIZED HAIL AS WELL AS A LIGHTNING STRIKE TO A PALM TREE IN HIS BACKYARD CAUSING THE TREE TO CATCH FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS52 KMFL 152011
SVRMFL
FLC086-152100-
/O.NEW.KMFL.SV.W.0023.130415T2011Z-130415T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT MON APR 15 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 500 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORIDA CITY...AND MOVING
SOUTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
FLORIDA CITY...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD BAYFRONT PARK...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
&&
LAT...LON 2543 8032 2540 8032 2524 8044 2545 8059
2552 8051 2547 8032 2545 8032 2544 8031
TIME...MOT...LOC 2011Z 311DEG 7KT 2543 8048
$$
BAXTER2 follow-up statements
320
WWUS52 KMFL 152032
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT MON APR 15 2013
FLC086-152100-
/O.CON.KMFL.SV.W.0023.000000T0000Z-130415T2100Z/
MIAMI-DADE FL-
432 PM EDT MON APR 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEAST MIAMI-DADE COUNTY...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOMESTEAD MIAMI
SPEEDWAY...MOVING SOUTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2543 8032 2540 8032 2529 8041 2542 8049
2548 8045 2547 8032 2545 8032 2544 8031
TIME...MOT...LOC 2033Z 311DEG 7KT 2539 8041
$$
BAXTER351
WWUS52 KMFL 152047
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT MON APR 15 2013
FLC086-152057-
/O.CAN.KMFL.SV.W.0023.000000T0000Z-130415T2100Z/
MIAMI-DADE FL-
447 PM EDT MON APR 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST MIAMI-DADE COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...STORMS WILL STILL REMAIN IN THE AREA WHICH CAN STILL
PRODUCE WIND GUSTS UP TO 30 MPH...LIGHTNING STRIKES...AND LOCALLY
HEAVY RAINFALL.
LAT...LON 2543 8032 2540 8032 2529 8041 2542 8049
2548 8045 2547 8032 2545 8032 2544 8031
TIME...MOT...LOC 2047Z 311DEG 7KT 2537 8039
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:42 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 15, 3:42 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT MON APR 15 2013 .DISCUSSION...ACTIVE CONVECTION ONGOING AND THINKING IT COULD REV UP EVEN MORE OVER THE NEXT COUPLE OF HOURS. STRONG HEATING HAS LEAD TO SBCAPE OF 3000 J/KG IN THE LAKE OKEECHOBEE AREA WITH HIGH CAPE EXTENDING ACROSS PALM BEACH AND BROWARD. CONVECTION IS FIRING ALONG THE GULF SEA BREEZE AND ACARS DATA CURRENTLY SHOWS A WESTERLY STEERING FLOW, SO THE STORMS ARE EXPECTED TO MOVE INTO THE EAST COAST METRO AREAS WITH A CONTINUED THREAT OF ISOLATED SEVERE THUNDERSTORMS. PALM BEACH AND BROWARD HAVE THE HIGHEST INSTABILITY RIGHT NOW. THIS COULD BE THE AREA OF A LOCAL ENHANCED RISK FOR ISOLATED SEVERE. STAY TUNED FOR POSSIBLE ADDITIONAL WARNINGS THROUGH EARLY THIS EVENING. CELLS SO FAR THIS AFTERNOON HAVE BEEN PRODUCING WET MICROBURSTS AS PER THE TERMINAL DOPPLER RADARS. A 61 MPH WIND GUST WAS RECORDED IN THE REDLAND OF MIAMI- DADE COUNTY, WITH DAMAGE TO A CARPORT, ALONG WITH NICKEL HAIL. AFTER THE CONVECTION WANES WITH THE LOSS OF DAYTIME HEATING THIS EVENING, THEN TRANQUIL WEATHER IS EXPECTED OVERNIGHT. A RIDGE IS EXPECTED TO PUMP UP OVER SOUTH FLORIDA, ALONG WITH DECREASING PWATS. THE RESULT OF THIS IS THE EXPECTATION OF A DRIER WEATHER REGIME IN AN EAST-SOUTHEAST WIND FLOW TOMORROW THROUGH FRIDAY. HOWEVER, THE GULF SEA BREEZE COULD STILL TRIGGER ISOLATED AFTERNOON TSTORMS TOMORROW. IT CONTINUES TO LOOK LIKE THE UPCOMING WEEKEND COULD BE WET AND STORMY AS AN AMPLIFIED TROUGH MOVES INTO THE SOUTHEASTERN UNITED STATES. TOO BUST IN THE NEAR TERM TO LOOK TOO CLOSELY IN THE EXTENDED AND HAVE KEPT INHERITED FCST, BUT POPS WILL NEED TO BE INCREASED SHOULD THIS WET TREND CONTINUE. && .MARINE...EAST-SOUTHEAST WINDS WILL PREVAIL AT LESS THAN 15 KT WITH SEAS LESS THAN 4 FT. && .FIRE WEATHER...NO CONCERNS AS RH'S REMAIN HIGH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 83 72 82 / 20 10 10 10 FORT LAUDERDALE 72 85 76 84 / 20 10 10 10 MIAMI 71 86 74 84 / 20 10 10 10 NAPLES 70 88 70 88 / 10 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/GREGORIA AVIATION/RADAR...54/BAXTER
Hazardous weather outlook, Apr 15, 8:51 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 851 AM EDT MON APR 15 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 851 AM EDT MON APR 15 2013 ...FEW SEVERE STORMS POSSIBLE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS INCLUDING THE ADJACENT WATERS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS EVENING WITH GUSTY WINDS, HAIL, AND HEAVY RAINFALL ALONG WITH A SLIGHT POTENTIAL OF A WEAK TORNADO. WIND: LOCALIZED WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH ANY STORMS THAT DO FORM THIS AFTERNOON INTO THE EVENING, BUT A FEW STORMS COULD EVEN PRODUCE WINDS GUSTS UP TO 60 MPH, ESPECIALLY OVER THE EASTERN AREAS OF SOUTH FLORIDA. HAIL: HAIL UP TO QUARTER SIZE IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON ACROSS THE INTERIOR AND EAST COAST METRO. FLOODING: STORMS WILL BE SLOW MOVING THIS AFTERNOON INTO THIS EVENING WHICH COULD LEAD TO ISOLATED STREET FLOODING AND MINOR FLOODING IN THE LOW LYING AND POORLY DRAINED AREAS. TORNADOES: THERE COULD EVEN BE A BRIEF WEAK TORNADO WITH ANY SEVERE STORMS THIS AFTERNOON, ESPECIALLY WHERE THE SEA BREEZES COLLIDE OVER THE INTERIOR AND EAST COAST METRO AREAS. RIP CURRENTS: SOUTHEAST WINDS NEAR 10 KNOTS ACROSS THE ATLANTIC WATERS WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY EXPECTED ALONG THE WESTERN PORTIONS OF SOUTH FLORIDA. THERE IS THE POTENTIAL FOR CONDITIONS TO BECOME QUITE STORMY THIS UPCOMING WEEKEND AS A TROUGH IS FORECAST TO MOVE INTO THE AREA. A MODERATE EASTERLY FLOW THROUGH MID-WEEK WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE INTERIOR AND EAST COAST METRO AREAS OF SOUTH FLORIDA TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Local storm report, Apr 15, 3:21 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 3 NNW NARANJA 25.55N 80.45W
04/15/2013 E0.88 INCH MIAMI-DADE FL BROADCAST MEDIA
A CAR PORT BLEW ONTO A RESIDENCE AND NICKEL HAIL WAS
ALSO REPORTED IN THE REDLAND AREA.
&&
CORRECTED REMARKS
EVENT NUMBER MFL1300034
CARACOZZASpecial weather statement, Apr 15, 3:27 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 327 PM EDT MON APR 15 2013 FLZ070-073-075-152030- INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 327 PM EDT MON APR 15 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHEASTERN MAINLAND MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 430 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...AND MOVING EAST AT 5 MPH. * THE STORM WILL AFFECT... LOOP ROAD EE CENTER... FORTYMILE BEND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2582 8075 2558 8085 2570 8107 2583 8099 TIME...MOT...LOC 1927Z 285DEG 6KT 2574 8095 BAXTER
Special weather statement, Apr 15, 3:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT MON APR 15 2013
FLZ071-152030-
INLAND BROWARD COUNTY FL
336 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL AND
WESTERN BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 430 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF INTERSECTION I-75 AND U.S. 27 TO 6 MILES SOUTHEAST OF
MICCOSUKEE SERVICE PLAZA...AND MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MILE MARKER 30 ON ALLIGATOR ALLEY...
EAST TOLL GATE ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2618 8032 2614 8037 2615 8044 2609 8044
2601 8055 2607 8088 2631 8076 2630 8030
TIME...MOT...LOC 1936Z 271DEG 11KT 2623 8047 2611 8075
BAXTERSpecial weather statement, Apr 15, 3:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT MON APR 15 2013
FLZ063-152015-
GLADES FL
336 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
GLADES COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 415 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF BUCKHEAD RIDGE TO 9 MILES NORTHWEST OF BRIGHTON
SEMINOLE INDIAN...AND MOVING EAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
BUCKHEAD RIDGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2715 8087 2713 8087 2708 8093 2708 8094
2706 8092 2704 8093 2703 8095 2705 8098
2701 8102 2697 8113 2712 8122 2713 8117
2718 8117 2722 8106 2722 8095
TIME...MOT...LOC 1937Z 291DEG 8KT 2719 8099 2713 8118
KONARIKSpecial weather statement, Apr 15, 3:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT MON APR 15 2013
FLZ073-173-174-152045-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
352 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 445 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
EAST OF PRINCETON TO 4 MILES SOUTH OF HOMESTEAD GENERAL AIRPORT...
AND MOVING SOUTHEAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
HOMESTEAD...
FLORIDA CITY...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD BAYFRONT PARK...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2539 8024 2539 8029 2538 8029 2531 8058
2550 8063 2557 8032 2554 8030 2553 8032
2549 8033 2545 8032 2544 8031 2540 8032
2541 8030 2539 8028 2540 8025
TIME...MOT...LOC 1952Z 318DEG 3KT 2550 8032 2544 8057
BAXTERSpecial weather statement, Apr 15, 4:10 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON APR 15 2013
FLZ063-152115-
GLADES FL
410 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GLADES COUNTY...
FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 515 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUCKHEAD
RIDGE TO 6 MILES NORTHWEST OF LAKEPORT TO 4 MILES NORTHWEST OF
PALMDALE...AND MOVING SOUTHEAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
BUCKHEAD RIDGE...
PALMDALE...
LAKEPORT...
INDIAN PRAIRIE CANAL MOUTH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2717 8088 2713 8087 2708 8094 2704 8092
2705 8098 2698 8108 2692 8107 2693 8110
2689 8111 2686 8109 2677 8132 2702 8141
2704 8137 2704 8128 2711 8127 2713 8123
2713 8117 2715 8117 2722 8103 2722 8095
TIME...MOT...LOC 2010Z 311DEG 6KT 2718 8089 2706 8117
2699 8135
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Apr 15, 10:19 AM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 15, 11:23 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 108 min |
| Apr 15, 12:33 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Apr 15, 2:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 15, 2:31 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 44 min |
| Apr 15, 2:45 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 15, 2:55 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Apr 15, 3:04 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 41 min |
| Apr 15, 3:12 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Apr 15, 3:27 PM EDT | Special Weather Statement | MFL | Monroe | 63 min |
| Apr 15, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 54 min |
| Apr 15, 4:10 PM EDT | Special Weather Statement | MFL | Glades | 65 min |
| Apr 15, 4:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 15, 4:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 15, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Apr 15, 4:38 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Apr 15, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| Apr 15, 5:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 15, 5:02 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Apr 15, 5:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 15, 5:11 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 15, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Apr 15, 5:27 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 33 min |
| Apr 15, 5:35 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| Apr 15, 5:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Apr 15, 5:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 15, 6:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 15, 6:23 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 112 min |
| Apr 15, 6:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Apr 15, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 15, 7:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.